Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 6, 2012, 12:28 AM CDT for Murray County, Pipestone County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 12:28 AM CDT (05:28 UTC)
- Expired
- May 6, 2012, 1:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Murray County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 67 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 5, 10:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS53 KFSD 060528
SVRFSD
MNC101-117-060615-
/O.NEW.KFSD.SV.W.0100.120506T0528Z-120506T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 AM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MURRAY COUNTY IN SOUTHWEST MINNESOTA...
PIPESTONE COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 115 AM CDT
* AT 1229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF HOLLAND TO PIPESTONE...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TROSKY AROUND 1235 AM CDT...
HOLLAND AROUND 1245 AM CDT...
RUTHTON AND EDGERTON AROUND 100 AM CDT...
WOODSTOCK AROUND 105 AM CDT...
CURRENT LAKE...LAKE WILSON AND CHANDLER AROUND 115 AM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HATFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4386 9589 4386 9645 4387 9645 4420 9638
4420 9597 4419 9583
TIME...MOT...LOC 0529Z 266DEG 15KT 4413 9628 4398 9631
WIND...HAIL 60MPH 1.00IN
$$
JH2 follow-up statements
637
WWUS53 KFSD 060556
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT SUN MAY 6 2012
MNC117-060606-
/O.CAN.KFSD.SV.W.0100.000000T0000Z-120506T0615Z/
PIPESTONE MN-
1256 AM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR PIPESTONE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4418 9583 4386 9589 4386 9607 4392 9607
4420 9605 4419 9584
TIME...MOT...LOC 0556Z 287DEG 33KT 4398 9598
$$
MNC101-060615-
/O.CON.KFSD.SV.W.0100.000000T0000Z-120506T0615Z/
MURRAY MN-
1256 AM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MURRAY
COUNTY UNTIL 115 AM CDT...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOODSTOCK...OR 14 MILES WEST OF SLAYTON...MOVING EAST AT
40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE WILSON AND CHANDLER AROUND 110 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4418 9583 4386 9589 4386 9607 4392 9607
4420 9605 4419 9584
TIME...MOT...LOC 0556Z 287DEG 33KT 4398 9598
WIND...HAIL 60MPH 1.00IN
$$908
WWUS53 KFSD 060607
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
107 AM CDT SUN MAY 6 2012
MNC101-060617-
/O.EXP.KFSD.SV.W.0100.000000T0000Z-120506T0615Z/
MURRAY MN-
107 AM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MURRAY COUNTY WILL
EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4418 9583 4386 9589 4386 9607 4392 9607
4420 9605 4419 9584
TIME...MOT...LOC 0607Z 287DEG 33KT 4395 9585
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:25 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 5, 11:25 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT SAT MAY 5 2012
.DISCUSSION.../ISSUED AT 940 PM CDT/
STORMS CONTINUE TO MOVE OVER WESTERN AND NORTHERN PARTS OF AREA AND
STILL EXPECT THE AREA TO THE SOUTH AND EAST TO BE AFFECTED DURING
THE NIGHT WITH THE SEVERE AND HEAVY RAIN THREAT CONTINUING FOR A
WHILE. HAVE MADE TEMPERATURE ADJUSTMENTS FOR STORM COOLING. TROUGH
AT SURFACE SHARPENING PRETTY MUCH AS EXPECTED OVER CENTRAL PART OF
THE AREA. COOLER AND DRIER AIR SHOULD START MAKING IT INTO WESTERN
PART OF AREA LATE TONIGHT. EARLIER LOW TEMPERATURES SEEM GOOD.
&&
.AVIATION.../FOR THE 06Z TAF ISSUANCE/
HIGHLY VARIABLE CONDITIONS IN STORMS WILL CONTINUE THROUGH 15Z WHILE
STORMS BEGIN TO DECREASE FROM THE NORTHWEST. OTHERWISE CEILINGS 1-3K
FEET ROUGHLY NORTHWEST HALF OF AREA SHOULD REPLACE VFR CONDITIONS TO
THE SOUTHEAST. CONDITIONS SHOULD AGAIN IMPROVE TO VFR FROM THE
NORTHWEST 12Z-21Z AS PRECIPITATION ENDS AND CEILINGS SLOWLY IMPROVE.
SKIES SHOULD BECOME CLEAR FROM THE NORTHWEST 07/00Z-06Z. SURFACE
WIND GUSTS AROUND 25 KNOTS FROM THE NORTHWEST ARE POSSIBLE 15Z-23Z
MAINLY WESTERN PART OF FORECAST AREA IN SD.
&&
.PREV DISCUSSION.../ISSUED AT 355 PM CDT/
MESOSCALE CONVECTIVE SYSTEM HAS PROGRESSED EAST OF THE AREA AT MID
AFTERNOON...BUT LEFT BEHIND A VERY DISTINCT OUTFLOW BOUNDARY WHICH
HAS MORE OR LESS STALLED FROM EXTREME NORTHEAST NEBRASKA...TO JUST
NORTH OF SIOUX CITY AND CHEROKEE...THE EAST/SOUTHEAST TO AROUND
CLARION IOWA. CROSS BOUNDARY CONDITIONS ARE QUITE STRIKING...FROM 70
DEGREES AT KLRJ TO 90 DEGREES AT KSUX. BOUNDARY HAS WORKED TO BECOME
QUITE A BIT MORE CONVERGENT OVER THE LAST COUPLE OF HOURS...AND
STARTING TO SEE CUMULUS DEVELOPMENT ALONG THE BOUNDARY...AS AIRMASS
TO SOUTH EXHIBITING DEEPENING OF THE BOUNDARY LAYER AS DEWPOINTS
HAVE STARTED TO RELAX A BIT FROM THE MUGGY NEAR 70 EARLIER ON AT
KSUX. DETERMINING THE CONVECTIVE LOCATION/TIMING AND COVERAGE IS THE
MAIN CHALLENGE FOR TONIGHT.
PLUGGING IN THE CURRENT TEMP/DEWPOINT AT KSUX TO ALMOST ANY FORECAST
SOUNDING /AND THE KOAX 12Z RAOB/ WOULD SUGGEST THAT IT IS
THERMODYNAMICALLY PREPARED TO GO...AND LIKELY GO QUICKLY AS MLCAPE
IS AT LEAST 3000 J/KG. HOWEVER...LARGER SCALE AT THE MOMENT APPEARS
TO BE A BIT SUBSIDENT BASED ON SOME SUBTLE WATER VAPOR DARKENING
EXPANDING NORTHEAST OUT OF NEBRASKA. HAVE EARLIER SEVERELY TAPERED
BACK PRECIPITATION CHANCES FOR THE AFTERNOON BEHIND COMPLEX...BUT
ALSO SEE SUBTLE LIFT STARTING TO SHOW UP ACROSS THE WEST HIGH PLAINS
AS LARGE SCALE TROUGH IN THE NORTHERN ROCKIES STARTS TO NUDGE
EASTWARD. KEPT MENTION AT A LOWER CHANCE ALONG SOUTHERN CWA FOR
VERY LATE AFTERNOON...AS MID LEVEL LIFT RESPONSIBLE FOR EARLIER MCS
NOW FOCUSED NORTH AND EAST OF THE CWA.
EFFECTIVE SHEAR IS STRONGEST TO THE NORTH...BUT MORE THAN SUFFICIENT
AT 50 TO 70 KNOTS FOR SUPERCELLULAR ORGANIZATION TO INITIAL
REDEVELOPMENT. 0-1KM SHEAR NEAR THE BOUNDARY AROUND 20 KNOTS...AND
LIKELY TO INCREASE SOME AS NOCTURNAL DECOUPLING KICKS IN...AND LOW
LEVEL JET CONTINUES TO STRENGTHEN SLIGHTLY GOING INTO THE EVENING.
INITIALLY DISCRETE CELLS SHOULD...AS THE EVENING CONTINUES...
REORGANIZE INTO A MORE LINEAR STRUCTURES...GRADUALLY FEATURING MORE
DAMAGING WIND THREAT OVER HAIL...AND PERHAPS EVEN A COUPLE OF QLCS
TORNADOES GIVEN THE STRONG 0-2KM SHEAR.
FINALLY...ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT.
MOISTURE TRANSPORT IS STRONG AND FOCUSED INTO THE CWA THIS EVENING...
AND GIVEN A FAIRLY SLOW STORM MOTION INITIALLY...AND LIKELIHOOD OF
GETTING SOME TRAINING/BACKBUILDING OVER OUTFLOW BOUNDARIES...AS WELL
AS THE RECENT POCKETS OF HEAVY RAINFALL OVER THE LAST 36-48 HOURS...
SEEMED A PRUDENT MOVE AT THIS POINT. STILL SOME QUESTION AS TO WHERE
THE HIGHEST POTENTIAL FOR HEAVY RAINFALL WILL BE...BUT FOCUSED
SOMEWHAT MORE ON NEAR AND JUST NORTH OF THE CURRENT OUTFLOW BOUNDARY.
/CHAPMAN
UPPER LEVEL LOW WILL CONTINUE TO ROLL ALONG THE MONTANA/CANADA
BORDER INTO NORTHERN NORTH DAKOTA SUNDAY INTO SUNDAY NIGHT. ONGOING
THUNDERSTORM ACTIVITY WILL BE FOCUSED MAINLY ACROSS THE EASTERN HALF
IN THE MORNING. AS THE SURFACE LOW OVER THE CENTRAL PLAINS TRACKS
EASTWARD...SURFACE WINDS WILL SHIFT TO THE NORTH NORTHWEST WITH
DRIER MID AND LOW LEVEL AIR CLEARING OUT THE RAIN AND CLOUDS FROM
WEST TO EAST DURING THE DAY. MOSTLY CLEAR SKIES...COOLER
TEMPERATURES AND BREEZY NORTHWEST WINDS ARE EXPECTED ON MONDAY WITH
HIGHS EXPECTED IN THE 60S ACROSS THE REGION. NORTHWEST WINDS WILL
GRADUALLY DECREASE ON MONDAY NIGHT AS THE SURFACE HIGH PUSHES INTO
THE NORTHERN HIGH PLAINS BUT SHOULD PREVENT TEMPERATURES FROM
DROPPING TOO LOW OVERNIGHT. LOWS ARE EXPECTED IN THE MID TO UPPER
40S. /
LONG RANGE CONTINUES TO LOOK RELATIVELY QUIET WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES DOMINATING THE PERIOD. COOLEST DAY SHOULD
BE TUESDAY...AS UPPER LEVEL LOW SWINGS THROUGH SOUTHERN ONTARIO AND
THE WESTERN GREAT LAKES. SHOULD MIX OUT FAIRLY WELL... ALLOWING FOR
SOME GUSTY NORTHWEST WINDS THROUGH THE DAY...WITH HIGH TEMPERATURES
IN THE LOWER TO MID 60S. STILL LOOKS LIKE NORTHEAST PARTS OF THE
AREA COULD BE BRUSHED WITH A FEW SHOWERS/THUNDERSTORMS AS CYCLONIC
FLOW DROPS THROUGH THE REGION...AND WILL KEEP ISOLATED POPS IN FOR
THIS CHANCE.
UPPER RIDGING THEN WORKS EAST THROUGH THURSDAY...ALLOWING A GRADUAL
WARMUP TO MID-UPPER 60S WEDNESDAY...AND HIGHS IN THE 70S THURSDAY.
MODELS FAIRLY CONSISTENT TIMING THE NEXT UPPER TROUGH/ASSOCIATED
COLD FRONT INTO THE WESTERN CWA BY EARLY FRIDAY...PUSHING INTO THE
EASTERN AREAS FRIDAY AFTERNOON. ECMWF ON THE FASTER END OF TIMING
SPECTRUM WITH GFS ON THE SLOWER END. WILL STICK WITH SLIGHTLY FASTER
TIMING FOR NOW...BUT WILL HAVE TO WATCH AS TREND TOWARD SLOWER GFS
WOULD LIKELY RESULT IN WARMER TEMPS ACROSS THE EAST FRIDAY...ALONG
WITH INCREASING PRECIP CHANCES IN OUR EAST FRIDAY AFTERNOON. DRY AND
SLIGHTLY COOLER WEATHER SETTLES BACK INTO THE AREA FOR THE START OF
THE MOTHERS DAY WEEKEND...AS HIGH PRESSURE BUILDS INTO THE DAKOTAS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR IAZ001>003-012>014-
020>022-031-032.
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR MNZ071-072-080-081-
089-090-097-098.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR NEZ013-014.
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR SDZ038>040-050-
052>071.Hazardous weather outlook, May 5, 4:31 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 431 PM CDT SAT MAY 05 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 431 PM CDT SAT MAY 05 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER 5 TO 6 PM THIS AFTERNOON. DEVELOPMENT WILL BE MOST LIKELY ALONG A LINGERING BOUNDARY ACROSS NORTHEAST NEBRASKA...EXTREME SOUTHEAST SOUTH DAKOTA AND INTO NORTHWEST IOWA THROUGH THE EVENING. A FEW TORNADOES...LARGE HAIL UP TO BASEBALL SIZE AND WINDS TO 70 MPH ARE POSSIBLE WITH THE INITIAL STORM DEVELOPMENT...MAINLY DURING THE EVENING HOURS. ISOLATED STORMS SHOULD EVOLVE INTO A LINE WHICH WILL THEN PUSH ACROSS THE ENTIRE AREA THROUGH THE OVERNIGHT. STRONG DAMAGING WINDS OF 70 MPH WILL BECOME THE MAIN THREAT WITH THIS TRANSITION...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 90. FLOODING... HEAVY RAIN IS LIKELY WITH THUNDERSTORMS OVER MUCH OF THE AREA TONIGHT. WITH MANY LOCATIONS ALREADY SATURATED FROM AREAS OF HEAVY RAIN IN RECENT DAYS...LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM FOR MUCH OF THE AREA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 5, 9:59 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 W MITCHELL 43.74N 98.14W
05/05/2012 E1.00 INCH DAVISON SD PUBLIC
0648 PM TSTM WND GST 1 E MITCHELL 43.73N 98.01W
05/05/2012 E65.00 MPH DAVISON SD LAW ENFORCEMENT
0655 PM TSTM WND GST 3 SSW MITCHELL 43.69N 98.05W
05/05/2012 M78.00 MPH DAVISON SD STORM CHASER
78.2 MPH MEASURED WIND GUST. LARGE WOODEN POSTS FOR DOT
SIGN WITH 6 BY 6 WOODEN BEAMS SNAPPED AT INTERSTATE EXIT.
0704 PM HAIL 8 NNE ARTESIAN 44.12N 97.89W
05/05/2012 E1.75 INCH SANBORN SD PUBLIC
0721 PM HAIL 5 N FULTON 43.80N 97.81W
05/05/2012 E1.00 INCH HANSON SD PUBLIC
0747 PM HAIL 6 NE MITCHELL 43.80N 97.95W
05/05/2012 E1.75 INCH HANSON SD PUBLIC
0752 PM HAIL 9 S FEDORA 43.88N 97.79W
05/05/2012 M1.00 INCH MINER SD TRAINED SPOTTER
0800 PM HAIL 8 NNE MITCHELL 43.83N 97.94W
05/05/2012 E1.00 INCH HANSON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZED HAIL, THERE HAVE BEEN WAVES
OF HEAVY RAIN COMING THROUGH, THE POWER HAS BEEN KNOCKED
OUT SINCE 735 PM, AND THE BASEMENT IS GETTING FLOODED.
0824 PM HAIL 2 SSE WINFRED 43.97N 97.35W
05/05/2012 E0.88 INCH LAKE SD CO-OP OBSERVER
0841 PM TSTM WND GST 3 W ORLAND 43.89N 97.25W
05/05/2012 E80.00 MPH LAKE SD EMERGENCY MNGR
0842 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AND 45 MPH WINDS
0843 PM HAIL 5 S STONE BRIDGE 44.53N 97.06W
05/05/2012 E1.25 INCH BROOKINGS SD PUBLIC
0845 PM HAIL 2 W MADISON 44.01N 97.15W
05/05/2012 E1.75 INCH LAKE SD EMERGENCY MNGR
0849 PM TSTM WND GST 1 W MADISON 44.01N 97.13W
05/05/2012 E75.00 MPH LAKE SD EMERGENCY MNGR
THUNDERSTORM WIND GUSTS ESTIMATED AT 65 TO 75 MPH
0850 PM TSTM WND GST 2 N SALEM 43.76N 97.39W
05/05/2012 E60.00 MPH MCCOOK SD EMERGENCY MNGR
SEMI OVERTURNED
0913 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AGAIN
0930 PM HAIL 6 N COLMAN 44.07N 96.82W
05/05/2012 E1.00 INCH MOODY SD TRAINED SPOTTER
QUARTER SIZED HAIL QUICKLY FOLLOWED SOME WIND GUSTS UP TO
AROUND 50 MPH.
&&
TRMLocal storm report, May 5, 10:34 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 8 NE MITCHELL 43.83N 97.94W
05/05/2012 HANSON SD TRAINED SPOTTER
BASEMENT FLOODING
0930 PM TSTM WND DMG 4 S MADISON 43.95N 97.11W
05/05/2012 LAKE SD EMERGENCY MNGR
STEEL POLE SHED BUILDING BLOWN EAST TO WEST ACROSS 454TH
AVE SOUTH OF MADISON
0957 PM TSTM WND GST 1 S FLANDREAU 44.03N 96.60W
05/05/2012 M72.00 MPH MOODY SD MESONET
&&
TRMLocal storm report, May 5, 10:50 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG 7 WNW PIPESTONE 44.05N 96.43W
05/05/2012 PIPESTONE MN TRAINED SPOTTER
SEVERAL TREES DOWN AND CANOPY BLOWN OFF TRAILER
1040 PM HAIL LAKE BENTON 44.26N 96.29W
05/05/2012 E1.00 INCH LINCOLN MN CO-OP OBSERVER
HEAVY RAIN AND LOTS OF LIGHTNING ACCOMPANIED HAIL UP TO
THE SIZE OF QUARTERS
&&
TRMLocal storm report, May 5, 10:54 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL LAKE BENTON 44.26N 96.29W
05/05/2012 E0.88 INCH LINCOLN MN CO-OP OBSERVER
HEAVY RAIN AND LOTS OF LIGHTNING ACCOMPANIED HAIL UP TO
THE SIZE OF NICKELS
&&
TRMLocal storm report, May 5, 10:55 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL LAKE BENTON 44.26N 96.29W
05/05/2012 E1.00 INCH LINCOLN MN LAW ENFORCEMENT
&&
TRMLocal storm report, May 5, 11:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG 3 SSE FLANDREAU 44.01N 96.59W
05/05/2012 MOODY SD LAW ENFORCEMENT
BILLBOARD SIGN WITH METAL FRAME COMPLETELY FLATTENED AT
NORTHWEST CORNER OF HIGHWAY 34 AND HIGHWAY 13 ACROSS FROM
FLANDREAU AIRPORT
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:29 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 46 min |
| May 5, 9:42 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 48 min |
| May 5, 10:07 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 38 min |
| May 5, 10:28 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Nobles, Pipestone, Rock | 62 min |
| May 5, 11:25 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 65 min |
| May 6, 12:01 AM CDT | Flash Flood Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 4 hr |
| May 6, 1:08 AM CDT | Areal Flood Warning | FSD | Lincoln, Lyon, Murray, Nobles, Pipestone, Rock | 33 hr |
| May 6, 4:08 AM CDT | River Flood Warning | FSD | Pipestone | 23 hr |
| May 6, 8:24 AM CDT | River Flood Warning | FSD | Lyon | 71 hr |
| May 6, 6:58 PM CDT | River Flood Warning | FSD | Rock | 3 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.